Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 13, 2013, 4:44 PM CDT for Williams County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2013, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 13, 2013, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Williams County, ND
The radar
The Minot AFB radar (KMBX), 193 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:50 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 13, 2:50 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SAT JUL 13 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 249 PM CDT SAT JUL 13 2013 THE MAIN FORECAST CHALLENGE FOR THE PERIOD WILL BE THUNDERSTORM CHANCES AND THE POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON AND EVENING. AS OF 20Z...WATER VAPOR IMAGERY NICELY DEPICTS AN UPPER LEVEL SHORTWAVE OVER NORTH CENTRAL MONTANA. SHORT-RANGE MODEL GUIDANCE IS IN GENERAL AGREEMENT THAT ITS ATTENDANT COLD FRONT WILL BE ON THE MT/ND BORDER BY 00Z SUNDAY. THE MAIN PROBLEM IS JUST HOW FAR SOUTH THE CONVECTION WILL GO. FOR NOW WILL CONTINUE TO TAPER POPS DOWN FROM NORTH TO SOUTH WITH THE LOWEST POPS SOUTH FARTHER AWAY FROM THE MAIN UPPER LEVEL FORCING. AS FAR AS THE SEVERE THREAT IS CONCERNED...DEEP LAYER SHEAR IS FORECAST TO BE IN THE 35-45 KNOT RANGE WITH MAXIMUM MIXED-LAYER MUCAPE VALUES FORECAST TO BE IN THE 1000-1500 J/KG RANGE DURING PEAK HEATING. GIVEN THE COMBINATION OF SHEAR AND INSTABILITY ALONG WITH THE FRONT AND UPPER SUPPORT...WILL MAINTAIN SEVERE THUNDERSTORMS IN THE FORECAST WEST THIS AFTERNOON AND EVENING. AS THE AFOREMENTIONED COLD FRONT MOVES ACROSS THE STATE TONIGHT...THE SEVERE THREAT AND PRECIP CHANCES ARE FORECAST TO TAPER OFF AS THE ENVIRONMENT STABILIZES. THE LATEST SHORT-RANGE MODEL GUIDANCE PROGS HIGH PRESSURE TO BUILD INTO NORTHERN AND CENTRAL NORTH DAKOTA SUNDAY. THE PREVIOUSLY MENTIONED COLD FRONT SHOULD BECOME STATIONARY OVER SOUTH DAKOTA SUNDAY. AS A RESULT...THUNDERSTORMS COULD DEVELOP OVER SOUTHERN NORTH DAKOTA...MAINLY SOUTH OF I-94...SUNDAY. THE SEVERE THREAT SHOULD REMAIN MINIMAL AS THE BEST INSTABILITY IS PROGGED TO REMAIN IN SOUTH DAKOTA SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 PM CDT SAT JUL 13 2013 RATHER NORMAL MID JULY WEATHER WILL HIGHLIGHT THE EXTENDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE 12 UTC GUIDANCE SUITE IS IN GOOD AGREEMENT THROUGH THE PERIOD ON THE BERMUDA HIGH RETROGRADING WEST INTO THE CENTRAL AND EASTERN CONUS INTO MID NEXT WEEK...BEFORE A WEAKENING OF THIS FEATURE LATE NEXT WEEK AND INTO THE WEEKEND. GIVEN THE NORTHERN PLAINS BEING UNDER THE UPPER LEVEL JET AND ON THE PERIPHERY OF THE BERMUDA HIGH...MULTIPLE DISTURBANCES EMBEDDED WITHIN THE FAST FLOW LEAD TO SEVERAL CHANCES FOR THUNDERSTORMS THROUGH AT LEAST MID WEEK. THEREAFTER...THE BERMUDA HIGH IS FORECAST TO WEAKEN...WITH A POTENTIAL TRANSITION TO NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS LATE NEXT WEEK AND INTO THE WEEKEND...WITH THE CONTINUED THREAT FOR NEAR CLIMATOLOGICAL THUNDERSTORM CHANCES WITH IMPULSES EMBEDDED WITH THE NORTHWEST FLOW. OVERALL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 249 PM CDT SAT JUL 13 2013 VFR CONDITIONS WILL GENERALLY PREVAIL OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE REMAINDER OF THE AFTERNOON. THUNDERSTORMS AND TEMPO MVFR/IFR CONDITIONS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT NORTHWEST (KISN) BETWEEN 21Z-01Z. THUNDERSTORMS SHOULD THEN WEAKEN AS THE FRONT PUSHES INTO NORTH CENTRAL/SOUTHWESTERN NORTH DAKOTA (KMOT-KDIK) BETWEEN 00Z-04Z...THEN INTO SOUTH CENTRAL NORTH DAKOTA (KBIS) AFTER 04Z. AVIATION IMPACTS SHOULD BE MINIMAL SO ONLY INDICATED VCTS IN THE KMOT-KDIK-KBIS TAFS. VFR CONDITIONS ARE THEN EXPECTED AREA WIDE EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...AYD AVIATION...TM
Hazardous weather outlook, Jul 13, 2:52 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 252 PM CDT SAT JUL 13 2013 NDZ001-002-009-010-017-018-031>033-040-041-043-044-142000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 252 PM CDT SAT JUL 13 2013 /152 PM MDT SAT JUL 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE. DAMAGING WINDS AND HAIL UP TO ONE INCH IN DIAMETER WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN NORTH DAKOTA ON SUNDAY. THEREAFTER...NEAR DAILY CHANCES FOR THUNDERSTORMS CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-142000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 252 PM CDT SAT JUL 13 2013 /152 PM MDT SAT JUL 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS COULD BECOME STRONG AT TIMES. THUNDERSTORM WIND GUSTS UP TO 50 MPH AND PENNY-SIZED HAIL WILL BE THE PRIMARY THREATS...MAINLY ALONG AND WEST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN NORTH DAKOTA ON SUNDAY. THEREAFTER...NEAR DAILY CHANCES FOR THUNDERSTORMS CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TM/AYD
In the hours before
Special weather statement, Jul 13, 4:17 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 417 PM CDT SAT JUL 13 2013 NDZ009-132145- WILLIAMS ND- 417 PM CDT SAT JUL 13 2013 ...STRONG THUNDERSTORMS MOVING INTO WESTERN WILLIAMS COUNTY... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF DAGMAR TO SNOWDEN...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WILLISTON... GRENORA... TRENTON... BONETRAIL... HANKS... BLACKTAIL LAKE... ZAHL... APPAM... SPRING BROOK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
Special weather statement, Jul 13, 4:40 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 440 PM CDT SAT JUL 13 2013 NDZ001-009-132230- DIVIDE ND-WILLIAMS ND- 440 PM CDT SAT JUL 13 2013 ...STRONG THUNDERSTORMS TO IMPACT SOUTHERN DIVIDE AND CENTRAL WILLIAMS COUNTIES... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANKS TO 6 MILES NORTHEAST OF TRENTON...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WILLISTON... HANKS... BLACKTAIL LAKE... ZAHL... APPAM... SPRING BROOK... ALAMO... EPPING... WILDROSE... RAY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:49 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 41 min |
| Jul 13, 4:54 PM CDT | Tornado Warning | BIS | Williams | 36 min |
| Jul 13, 5:24 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 51 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 46 min |
| Jul 13, 6:09 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 51 min |
| Jul 13, 6:13 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Mountrail, Williams | 47 min |
| Jul 13, 6:48 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McKenzie | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.